Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 64, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 30, 2018, 3:59 AM EDT. It took effect at Oct 30, 2018, 9:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2018, 3:59 AM EDT (07:59 UTC)
- In effect from
- Oct 30, 2018, 9:00 AM EDT
- Expired
- Oct 31, 2018, 3:59 AM EDT
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
588 WHUS73 KAPX 300759 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 359 AM EDT Tue Oct 30 2018 LMZ345-346-301600- /O.NEW.KAPX.SC.Y.0064.181030T1300Z-181030T2300Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 359 AM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 9 AM this morning to 7 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-301600- /O.NEW.KAPX.SC.Y.0064.181030T1900Z-181031T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 359 AM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 3 PM this afternoon to midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-301600- /O.NEW.KAPX.SC.Y.0064.181030T2200Z-181031T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 359 AM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 6 PM this evening to 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
5 follow-up statements
931 WHUS73 KAPX 301453 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1053 AM EDT Tue Oct 30 2018 LMZ345-346-302300- /O.CON.KAPX.SC.Y.0064.000000T0000Z-181030T2300Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1053 AM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 7 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-302300- /O.CON.KAPX.SC.Y.0064.181030T1900Z-181031T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1053 AM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... A Small Craft Advisory remains in effect from 3 PM this afternoon to midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-302300- /O.CON.KAPX.SC.Y.0064.181030T2200Z-181031T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1053 AM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect from 6 PM this evening to 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
388 WHUS73 KAPX 301953 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 353 PM EDT Tue Oct 30 2018 LMZ345-346-302300- /O.CON.KAPX.SC.Y.0064.000000T0000Z-181030T2300Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 353 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 7 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-310400- /O.CON.KAPX.SC.Y.0064.000000T0000Z-181031T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 353 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Small Craft Advisory remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-310400- /O.CON.KAPX.SC.Y.0064.181030T2200Z-181031T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 353 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
015 WHUS73 KAPX 302104 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 504 PM EDT Tue Oct 30 2018 LMZ345-346-302215- /O.CAN.KAPX.SC.Y.0064.000000T0000Z-181030T2300Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 504 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ321-310400- /O.CON.KAPX.SC.Y.0064.000000T0000Z-181031T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 504 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Small Craft Advisory remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-310515- /O.CON.KAPX.SC.Y.0064.181030T2200Z-181031T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 504 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
349 WHUS73 KAPX 310300 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1100 PM EDT Tue Oct 30 2018 LHZ347-310400- /O.CAN.KAPX.SC.Y.0064.000000T0000Z-181031T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 1100 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ321-310400- /O.CAN.KAPX.SC.Y.0064.000000T0000Z-181031T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1100 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ348-349-311000- /O.CON.KAPX.SC.Y.0064.000000T0000Z-181031T1000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1100 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
786 WHUS73 KAPX 310759 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 359 AM EDT Wed Oct 31 2018 LHZ348-349-310900- /O.CAN.KAPX.SC.Y.0064.000000T0000Z-181031T1000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 359 AM EDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ321-311600- /O.NEW.KAPX.SC.Y.0065.181031T1800Z-181101T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 359 AM EDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT THURSDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 2 PM this afternoon to 8 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 3:27 AM EDT, 32 minutes earlier.
Area forecast discussion, Oct 30, 3:27 AM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 327 AM EDT Tue Oct 30 2018 .NEAR TERM...(Today through Tonight) Issued at 327 AM EDT Tue Oct 30 2018 ...Showers return this afternoon and evening... High impact weather potential...slight chance for thunderstorms near/south of M-72 late this afternoon. A quiet early morning in northern MI, with some stratocu present in nw lower and eastern upper MI, and not much else of note. High pressure is slowly transiting the TN Valley, with a prominent ridge axis extending northward into MI. Return flow ramps up today as the ridge axis moves downstream. A cold front eventually crosses the area tonight. Precip trends are the main concern. Clouds have been somewhat slower than expected to expand back into the region. However, increasing return flow will be ramping up into the western and eventually central lakes region, especially north of a warm front in central IL/IN. That warm front pushes into sw lower MI by early afternoon, and central lower MI by early evening. By late afternoon, northern lower MI is at the nose of a 35-40kt low level jet originating in the mid MS Valley. Upstream precip is presently unimpressive, but this system will find a more effective moisture tap as it pushes east today. We will see a gradual increase in cloud cover from w to e this morning; parts of ne lower MI will still be partly sunny by noon, but most locales will be mostly cloudy by then. Maybe a few showers could sneak into far western Chip/Mack Cos toward early afternoon; a lingering dry layer centered at 850mb is the prime barrier. Much better rain chances arrive later this afternoon into evening, as the low level jet ramps up theta-e advection, and as height falls arrive with the departure of a shortwave ridge aloft. Showers should expand into areas west of I-75 as we move thru the mid/late afternoon hours, and will be relatively widespread very late this afternoon thru mid evening. Pops will eventually dwindle somewhat from nw to se later tonight behind the departing front and as drier air pushes in, though the shower threat will not immediately end with cold front passage. QPF will be highest in the south (close to half an inch), and lowest in the north (less than a quarter of an inch). We are also on the far northern fringe of an instability plume (MuCape values could reach a few hundred j/kg in the far south). Will add a slight chance for thunder late in the afternoon, primarily near/south of M-72. Max temps mid 40s to lower 50s. Min temps upper 30s to mid 40s. && .SHORT TERM...(Wednesday through Thursday) Issued at 327 AM EDT Tue Oct 30 2018 High Impact Weather Potential: None. Pattern Synopsis: Despite a gradual deepening trough pattern aloft across the northern tier of the CONUS Wednesday into Thursday, elongated surface ridging nosing across the western Great Lakes is expected to provide a rather quiet period of weather across northern Michigan. Only wrinkle to an otherwise tranquil couple days of weather will be cooling temperatures aloft (e.g. H8 temps falling to roughly -5 C over eastern upper...perhaps inducing a few light lake effect showers). Primary Forecast Concerns/Challenges: Light westerly flow lake effect potential across far northern Chippewa County on Thursday. Tuesday night's cold front is expected to be east of the forecast area by Wednesday morning with low-mid level CAA (and attendant NW winds) becoming the rule throughout the day. Otherwise, partly sunny skies and high temperatures in the upper 40s to near 50 are expected. Little change anticipated for Thursday, despite cooling temperatures aloft. As was alluded to above, H8 temperatures falling to roughly -5 C near and north of the Straits during the day Thursday may be enough over-lake instability to kick of a few westerly flow showers, generally confined to near Whitefish Point/Whitefish Bay. Deep layer moisture will be rather scant and with limited instability, will only continue to carry low end slight chance PoPs in that area. High temperatures just a couple of a degrees cooler than Wednesday... varying through the 40s area-wide. && .LONG TERM...(Thursday night through Monday) Issued at 327 AM EDT Tue Oct 30 2018 High Impact Weather Potential...Minimal. As was alluded to by the prior shift, some uncertainty continues in regards to the Thursday night through Friday night time frame as a developing surface low is progged to slide from the lower Mississippi Valley through the Appalachians. While guidance has come into better agreement with the general track of the system, uncertainty lies within the overall timing and westward extent of deeper moisture and resultant precipitation chances. Fairly reluctant to remove all PoPs across northeast lower, at least at this point, given not only model-to-model disagreement, but also run- to-run inconsistencies. Worth monitoring over the next couple of days as there's certainly the potential for a soggy period of weather east of Interstate 75. Beyond Friday night, a brief reprieve in any wet weather is expected as high pressure settles atop the region for Saturday before a clipper system or two push through the region Sunday into Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1143 PM EDT Mon Oct 29 2018 Overnight will remain quite as high pressure moves over Michigan tonight, but chased by a system, currently in the Northern Plains. CIGs and VSBYs will remain VFR overnight, and into the morning, before a warm front associated with this next system begins to pump moisture in the N Lower and increase the low cloud cover, so that after 18z/Tue we should begin to see the CIGs lower to near MVFR and then by 21z below MVFR and possibly IFR. The rain will move as well. Models are showing that there will be some lowering of the VSBYs with the rain so will expect that MVFR VSBYS will be likely with the rain during the afternoon and evening. The VSBYs and CIGS should begin to lift sometime after 06z as the cold front begins to move through the region. && .MARINE... Issued at 327 AM EDT Tue Oct 30 2018 Increasing southerly winds and waves today, as a ridge of high pressure departs to the east, and before a cold front goes thru tonight. Will more fully assess whether marine headlines will be met shortly, but marginal small craft advisories are possible, especially on Lake MI. There is also a window for advisory-level nw winds late tonight and Wednesday morning. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JZ SHORT TERM...MG LONG TERM...MG AVIATION...JL MARINE...JZ
Hazardous weather outlook, Oct 30, 3:29 AM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 329 AM EDT Tue Oct 30 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-311200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 329 AM EDT Tue Oct 30 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. There is a slight chance for thunderstorms near and south of M-72 late this afternoon and early this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.